Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 9, NWS Omaha, NE

March 10, 201424 counties in Nebraska; 7 counties in Iowa

NWS Omaha, NE issued this wind advisory at Mar 10, 2014, 3:36 PM CDT for 24 counties in Nebraska; 7 counties in Iowa. It took effect at Mar 11, 2014, 10:05 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2014, 3:36 PM CDT (20:36 UTC)
In effect from
Mar 11, 2014, 10:05 AM CDT
Expired
Mar 11, 2014, 9:02 PM CDT
In force
11 hr
Issued by
NWS Omaha, NE
All 31 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2768 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS73 KOAX 102036
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 PM CDT MON MAR 10 2014

...STRONG WINDS EXPECTED TUESDAY AFTERNOON...

.A STRONG COLD FRONT WILL DIVE INTO THE REGION BRINGING GUSTY WINS
TO THE REGION. SUSTAINED WINDS OF UP TO 30 TO 35 MPH ARE POSSIBLE
WITH GUSTS TO NEAR 45 MPH.

NEZ050-065-066-068-078-088>093-110500-
/O.NEW.KOAX.WI.Y.0009.140311T1800Z-140312T0100Z/
BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD...
LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
336 PM CDT MON MAR 10 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY. 

* WINDS...NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO
  45 MPH BY EARLY TUESDAY AFTERNOON AND BEGIN TO SUBSIDE AROUND
  SUNSET TUESDAY EVENING.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
8 follow-up statements
791 
WWUS73 KOAX 110341
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CDT MON MAR 10 2014

...STRONG WINDS EXPECTED TUESDAY AFTERNOON...

.A STRONG COLD FRONT WILL DIVE INTO THE PLAIN BRINGING GUSTY WINDS
TO THE REGION. SUSTAINED WINDS OF UP TO 30 TO 35 MPH ARE POSSIBLE
WITH GUSTS TO NEAR 45 MPH.

NEZ050-065-066-068-078-088>093-111145-
/O.CON.KOAX.WI.Y.0009.140311T1800Z-140312T0100Z/
BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD...
LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
1041 PM CDT MON MAR 10 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
TUESDAY...

* WINDS...NORTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS 
  TO 45 MPH BY EARLY TUESDAY AFTERNOON AND BEGIN TO SUBSIDE 
  AROUND SUNSET TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
675 
WWUS73 KOAX 110822
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
322 AM CDT TUE MAR 11 2014


NEZ050-065-066-068-078-088>093-111630-
/O.CON.KOAX.WI.Y.0009.140311T1800Z-140312T0100Z/
BUTLER-SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...DAVID CITY...SEWARD...MILFORD...
LINCOLN...NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
322 AM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* TIMING...NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
  45 MPH THIS AFTERNOON THEN QUICKLY SUBSIDE TOWARD SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
835 
WWUS73 KOAX 111200
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
700 AM CDT TUE MAR 11 2014

IAZ055-NEZ030>034-042>045-112000-
/O.EXB.KOAX.WI.Y.0009.140311T1600Z-140312T0100Z/
HARRISON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR
700 AM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* WINDS...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. 

* TIMING...THE WINDS WILL INCREASE LATE THIS MORNING...PEAKING
  DURING THE MID AFTERNOON TIME FRAME...AND THEN DECREASE EARLY
  THIS EVENING. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ056-069-079-080-090-091-NEZ051>053-067-112000-
/O.EXB.KOAX.WI.Y.0009.140311T2000Z-140312T0300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-
DOUGLAS-SARPY-CASS-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...PLATTSMOUTH
700 AM CDT TUE MAR 11 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* WINDS...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. 

* TIMING...THE WINDS WILL INCREASE BY MID AFTERNOON...PEAKING
  DURING THE LATE AFTERNOON TIME FRAME...AND THEN DECREASE BY MID
  EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ050-112000-
/O.EXT.KOAX.WI.Y.0009.140311T1600Z-140312T0100Z/
BUTLER-
INCLUDING THE CITY OF...DAVID CITY
700 AM CDT TUE MAR 11 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

* WINDS...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. 

* TIMING...THE WINDS WILL INCREASE LATE THIS MORNING...PEAKING
  DURING THE MID AFTERNOON TIME FRAME...AND THEN DECREASE EARLY
  THIS EVENING. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ065-066-068-078-088>093-112000-
/O.EXT.KOAX.WI.Y.0009.140311T2000Z-140312T0300Z/
SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
700 AM CDT TUE MAR 11 2014

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

* WINDS...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED. 

* TIMING...THE WINDS WILL INCREASE BY MID AFTERNOON...PEAKING
  DURING THE LATE AFTERNOON TIME FRAME...AND THEN DECREASE BY MID
  EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO EAST
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
859 
WWUS73 KOAX 111505
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1005 AM CDT TUE MAR 11 2014

IAZ055-NEZ030>034-042>045-050-112315-
/O.EXT.KOAX.WI.Y.0009.140311T1505Z-140312T0100Z/
HARRISON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-
WASHINGTON-BUTLER-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...
WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY
1005 AM CDT TUE MAR 11 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* TIMING...STRONGEST WINDS THROUGH MID AFTERNOON THEN DECREASE
  EARLY THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ056-069-079-080-090-091-NEZ051>053-065>068-078-088>093-112315-
/O.EXT.KOAX.WI.Y.0009.140311T1700Z-140312T0300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
1005 AM CDT TUE MAR 11 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

* TIMING...THE WINDS WILL INCREASE THROUGH THE AFTERNOON AND
  CONTINUE INTO THE EARLY EVENING THEN DECREASE BY MID EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO STRONG WINDS AND SUDDEN GUSTS...ESPECIALLY ON WEST TO 
  EAST ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ZAPOTOCNY
043 
WWUS73 KOAX 112036
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 PM CDT TUE MAR 11 2014

NEZ030>033-112145-
/O.CAN.KOAX.WI.Y.0009.000000T0000Z-140312T0100Z/
BOONE-MADISON-STANTON-CUMING-
INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK...
STANTON...WEST POINT...WISNER
336 PM CDT TUE MAR 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THUS...THE WIND
ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. 

$$

IAZ055-NEZ034-042>045-050-120100-
/O.CON.KOAX.WI.Y.0009.000000T0000Z-140312T0100Z/
HARRISON-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY
336 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE...BUT WILL DIMINISH BY EARLY THIS EVENING.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT. SOME
  BLOW DUST MAY ALSO OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ056-069-079-080-090-091-NEZ051>053-065>068-078-088>093-120300-
/O.CON.KOAX.WI.Y.0009.000000T0000Z-140312T0300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
336 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE...BUT WILL DIMINISH THIS EVENING. 

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT. SOME
  BLOWING DUST MAY ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DEWALD
058 
WWUS73 KOAX 112249
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
549 PM CDT TUE MAR 11 2014

NEZ034-042>044-050-120000-
/O.CAN.KOAX.WI.Y.0009.000000T0000Z-140312T0100Z/
BURT-PLATTE-COLFAX-DODGE-BUTLER-
INCLUDING THE CITIES OF...TEKAMAH...OAKLAND...LYONS...DECATUR...
COLUMBUS...SCHUYLER...FREMONT...DAVID CITY
549 PM CDT TUE MAR 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THUS...THE WIND
ADVISORY THAT WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED.

$$

IAZ055-NEZ045-120100-
/O.CON.KOAX.WI.Y.0009.000000T0000Z-140312T0100Z/
HARRISON-WASHINGTON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...BLAIR
549 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE...BUT WILL DIMINISH BY EARLY THIS EVENING ONCE THE RAIN
  AND SNOW MOVES IN.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT. 
  SOME BLOW DUST MAY ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IAZ056-069-079-080-090-091-NEZ051>053-065>068-078-088>093-120300-
/O.CON.KOAX.WI.Y.0009.000000T0000Z-140312T0300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA...
SHENANDOAH...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...
STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY
549 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE...BUT WILL DIMINISH THIS EVENING ONCE THE RAIN AND SNOW
  MOVES INTO THE AREA.  

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT. 
  SOME BLOWING DUST MAY ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
631 
WWUS73 KOAX 120105
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
805 PM CDT TUE MAR 11 2014

IAZ056-069-079-080-NEZ051>053-065>067-078-120215-
/O.CAN.KOAX.WI.Y.0009.000000T0000Z-140312T0300Z/
SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-SALINE-
INCLUDING THE CITIES OF...HARLAN...COUNCIL BLUFFS...GLENWOOD...
RED OAK...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...
PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...
CRETE...WILBER
805 PM CDT TUE MAR 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

THE STRONG WINDS HAVE DECREASED.

$$

IAZ055-NEZ045-120215-
/O.EXP.KOAX.WI.Y.0009.000000T0000Z-140312T0100Z/
HARRISON-WASHINGTON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN...
DUNLAP...BLAIR
805 PM CDT TUE MAR 11 2014

...WIND ADVISORY HAS EXPIRED...

THE STRONG WINDS HAVE DECREASED...SO THE ADVISORY HAS BEEN ALLOWED
TO EXPIRE.

$$

IAZ090-091-NEZ068-088>093-120300-
/O.CON.KOAX.WI.Y.0009.000000T0000Z-140312T0300Z/
FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
805 PM CDT TUE MAR 11 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...NORTH WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH WILL
  CONTINUE...BUT WILL DIMINISH THIS EVENING ONCE THE RAIN AND SNOW
  MOVE ACROSS THE AREA.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT. 
  SOME BLOWING DUST MAY ALSO OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
167 
WWUS73 KOAX 120202
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
902 PM CDT TUE MAR 11 2014

IAZ090-091-NEZ068-088>093-120315-
/O.CAN.KOAX.WI.Y.0009.000000T0000Z-140312T0300Z/
FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT...
CLARINDA...SHENANDOAH...NEBRASKA CITY...FAIRBURY...BEATRICE...
TECUMSEH...STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...
FALLS CITY
902 PM CDT TUE MAR 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

WINDS SHOULD CONTINUE TO DECREASE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:28 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 10, 3:28 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 PM CDT MON MAR 10 2014

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 324 PM CDT MON MAR 10 2014

A SHORTWAVE TROUGH AXIS CURRENTLY OVER THE NORTHWEST STATES WILL
CONTINUE TO MOVE EAST SOUTHEAST ACROSS THE ROCKIES AND INTO THE
CENTRAL PLAIN STATES BY TUESDAY NIGHT. AHEAD OF THIS...LEE SIDE
SFC LOW PRESSURE WILL STRENGTHEN AND MOVE SOUTHEAST FROM EASTERN
WYOMING ACROSS WESTERN NEBRASKA AND INTO NORTHEAST KANSAS/WESTERN
MISSOURI BY TUESDAY AFTERNOON. THIS WILL DRAG A SHARP COLD FRONT
THROUGH THE FORECAST AREA TUESDAY...ALONG WITH A LIKELY CHANCE FOR
PRECIPITATION ASSOCIATED WITH A QUICK MOVING MID LEVEL
FRONTOGENETIC CIRCULATION. PCPN SHOULD SPREAD SOUTH INTO
NORTHEAST NEBRASKA AFTER 12Z...WITH PCPN TYPE PRIMARILY AS RAIN
WITH SOME SNOW MIXING IN BY LATE MORNING AND EVENTUALLY CHANGING
OVER TO LIGHT SNOW IN THE AFTERNOON. PCPN WILL SPREAD SOUTH
THROUGH THE AFTERNOON AS RAIN...MIXING WITH AND CHANGING OVER TO
LIGHT SNOW AFTER 00Z FOR MOST OF THE AREA AS TEMPERATURES DROP
BEHIND THE FRONT. WE ARE EXPECTING MOST OF THIS PCPN TO FALL AS
RAIN...WITH ONLY SOME LIGHT SNOWFALL ACCUMULATIONS UNDER A 0.5" BY
THE TIME THE SYSTEM MOVES OUT TUESDAY EVENING. THE OTHER ISSUE
WITH THIS SYSTEM IS THE POTENTIAL FOR STRONG SFC WINDS REACHING
ADVISORY CRITERIA. THE PRESSURE GRADIENT BEHIND THE FRONT GREATLY
INCREASES BETWEEN THE LOW PRESSURE TO OUR SOUTHEAST AND HIGH
PRESSURE BUILDING OVER THE NORTHERN PLAINS. WILL GO AHEAD AND
ISSUE A WIND ADVISORY FOR TOMORROW AFTERNOON FOR SOUTHEAST
NEBRASKA FOR THE AFTERNOON AND INTO THE EVENING.

SFC PRESSURE GRADIENT RELAXES TUESDAY NIGHT AS HIGH PRESSURE BUILDS
INTO THE REGION. MORE SEASONABLE TEMPERATURES ARE EXPECTED WITH
HIGHS IN THE 40S BOTH TUESDAY AND WEDNESDAY. STRONG 850MB WARM AIR
ADVECTION AND FAVORABLE MIXING WINDS SHOULD HELP REBOUND TEMPS INTO
THE 60S ON THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 324 PM CDT MON MAR 10 2014

LOW CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST AS 12Z MODELS
SHOW CONSIDERABLE DISAGREEMENT IN STRENGTH AND TIMING OF
INCREASINGLY AMPLIFIED FLOW AND A SERIES OF SHORT WAVES MOVING
ACROSS THE CENTRAL PART OF THE NATION. SOME LOW POPS REMAIN IN PLACE
OVER THE WEEKEND WITH THE FIRST EXPECTED WAVE BUT DRY THEREAFTER DUE
TO THE UNCERTAINTY SEEN IN THE MODEL SOLUTIONS WITH THE SECOND WAVE.
LITTLE CHANGE IN TEMPERATURES WITH LATEST GUIDANCE MAINTAINING
CURRENT FORECAST TREND.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1220 PM CDT MON MAR 10 2014

VFR CONDITIONS THROUGH MOST OF THE PERIOD WITH A CEILING AROUND
25000 FEET. A VERY STRONG FRONT WILL MOVE THROUGH KOFK BY 13Z AND
KOMA/KLNK BY 15Z. THE FRONT SHOULD BRING AN ABRUPT WIND SHIFT TO
THE NORTH...ALONG WITH MVFR CLOUDS. RAIN WILL ALSO LIKELY DEVELOP
AT KOFK...BUT PROBABLY NOT MAKE IT TO KLNK/KOMA UNTIL JUST AFTER
THE END OF THE TAF PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR NEZ050-065-066-
     068-078-088>093.

IA...NONE.
&&

SHORT TERM...KERN
LONG TERM...FOBERT
AVIATION...DEWALD
Hazardous weather outlook, Mar 10, 1:00 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
100 PM CDT MON MAR 10 2014

IAZ090-NEZ030-042>044-050>053-065>068-078-088>093-110800-
FREMONT-BOONE-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
100 PM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FIRE DANGER WILL BE IN THE VERY HIGH CATEGORY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A QUICK MOVING SYSTEM DROPPING ACROSS THE PLAINS TUESDAY COULD
BRING SOME LIGHT SNOW ACCUMULATIONS TO NORTHEAST NEBRASKA. NORTH
WINDS WILL ALSO INCREASE OVER THE AREA TUESDAY...AND THE WINDS
AND SNOW COULD BRING A BRIEF PERIOD OF VERY POOR VISIBILITIES.
SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA FROM LATE TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-031>034-045-
110800-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON-CUMING-BURT-
WASHINGTON-
100 PM CDT MON MAR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A QUICK MOVING SYSTEM DROPPING ACROSS THE PLAINS TUESDAY COULD
BRING SOME LIGHT SNOW ACCUMULATIONS TO NORTHEAST NEBRASKA. NORTH
WINDS WILL ALSO INCREASE OVER THE AREA TUESDAY...AND THE WINDS
AND SNOW COULD BRING A BRIEF PERIOD OF VERY POOR VISIBILITIES.
SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA FROM LATE TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 8:32 PM CDTAreal Flood WarningOAXButler, Colfax38 hr

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Iowa, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.